Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 3, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 12, 2010, 9:43 AM EDT for 4 counties in Indiana; 6 counties in Kentucky. It was in force for 3 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2010, 9:43 AM EDT (13:43 UTC)
- Expired
- May 12, 2010, 1:02 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Bracken County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Owen County, KY, Pendleton County, KY
The radar
The Cincinnati radar (KILN), 113 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 10:05 AM EDT | HEAVY RAIN 2.3 | Falmouth, KY | |
| May 12, 10:22 AM EDT | FLASH FLOOD | Falmouth, KY | NUMEROUS ROAD CLOSURES IN ACROSS PENDLETON COUNTY |
| May 12, 10:30 AM EDT | FLASH FLOOD | 2 Se Warsaw, KY | STREAMS OVER ROADS COUNTY-WIDE. HIGH WATER ON I-71...PARTIALLY CLOSED ON ONE SIDE. |
| May 12, 10:35 AM EDT | FLASH FLOOD | 4 N Vevay, IN | HIGH WATER OVER ROADS COUNTY-WIDE. |
| May 12, 10:41 AM EDT | FLASH FLOOD | Carrollton, KY | REPORTS OF SEVERAL ROADS IN THE COUNTY BEING CLOSED DUE TO RAPIDLY RISING WATER. |
| May 12, 10:48 AM EDT | FLASH FLOOD | Williamstown, KY | BRIDGE UNDER WATER CYNTHIANA ROAD |
| May 12, 11:00 AM EDT | FLOOD | 8 Se Versailles, IN | HIGH WATER REPORTED OVER ONE ROAD IN CROSS PLAINS. |
| May 12, 11:05 AM EDT | HEAVY RAIN 3.39 | Mckinneysburg, KY | MESONET STATION. 3.33 INCHES IN 3 HOURS. 1.79 INCHES IN THE LAST HOUR. |
| May 12, 11:10 AM EDT | FLOOD | 4 Se Williamstown, KY | CYNTHIANA BRIDGE OVER COOPERSTOWN CREEK CLOSED. |
| May 12, 11:10 AM EDT | FLOOD | 4 S Williamstown, KY | US 25 NR KY 36 2-3 INCHES OF WATER ACROSS ROADWAY |
| May 12, 11:35 AM EDT | FLASH FLOOD | Falmouth, KY | SMALL CREEK OUT OF BANKS. 3.40 INCHES OF RAIN MEASURED SINCE 9 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
088
WGUS51 KILN 121343
FFWILN
INC029-115-137-155-KYC023-041-077-081-187-191-121945-
/O.NEW.KILN.FF.W.0003.100512T1343Z-100512T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
943 AM EDT WED MAY 12 2010
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BRACKEN COUNTY IN NORTHERN KENTUCKY...
CARROLL COUNTY IN NORTHERN KENTUCKY...
GALLATIN COUNTY IN NORTHERN KENTUCKY...
GRANT COUNTY IN NORTHERN KENTUCKY...
OWEN COUNTY IN NORTHERN KENTUCKY...
PENDLETON COUNTY IN NORTHERN KENTUCKY...
SOUTHWESTERN DEARBORN COUNTY IN SOUTHEAST INDIANA...
OHIO COUNTY IN SOUTHEAST INDIANA...
SOUTHERN RIPLEY COUNTY IN SOUTHEAST INDIANA...
SWITZERLAND COUNTY IN SOUTHEAST INDIANA...
* UNTIL 345 PM EDT WEDNESDAY.
* AT 933 AM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED 1 TO 3
INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE AREA...AND STORMS
EXTENDED BACK INTO SOUTH CENTRAL INDIANA. SEVERAL WAVES OF HEAVY
RAIN ARE LIKELY THROUGH THE EARLY AFTERNOON...AND FLASH FLOODING
WILL BE LIKELY IN HILLY TERRAIN AND ALONG SMALL CREEKS AND STREAMS.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER
1 TO 3 INCHES POSSIBLE THROUGH 345 PM EDT WEDNESDAY. RUNOFF FROM
THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3905 8543 3895 8486 3891 8488 3878 8468
3885 8431 3878 8410 3876 8391 3859 8400
3860 8409 3855 8415 3856 8442 3842 8464
3838 8484 3852 8504 3856 8502 3860 8523
3874 8534 3871 8521 3891 8522 3891 8542
$$
BINAU4 follow-up statements
935
WGUS71 KILN 121437
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1037 AM EDT WED MAY 12 2010
INC029-115-137-155-KYC023-041-077-081-187-191-121945-
/O.CON.KILN.FF.W.0003.000000T0000Z-100512T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEARBORN IN-RIPLEY IN-OHIO IN-SWITZERLAND IN-GRANT KY-PENDLETON KY-
GALLATIN KY-BRACKEN KY-CARROLL KY-OWEN KY-
1037 AM EDT WED MAY 12 2010
...FLASH FLOOD WARNING CONTINUES FOR OWEN...CARROLL...BRACKEN...
GALLATIN...PENDLETON...GRANT...SWITZERLAND...OHIO...SOUTHERN RIPLEY
AND SOUTHWESTERN DEARBORN COUNTIES UNTIL 345 PM EDT...
AT 1032 AM EDT...STORM SPOTTERS REPORTED THAT EXCESSIVE RAINFALL WAS
PRODUCING FLASH FLOODING IN PENDLETON COUNTY KENTUCKY...WITH
NUMEROUS ROAD CLOSURES DUE TO FLASH FLOODING. WATER WAS ALSO OVER
THE ROADS IN GALLATIN COUNTY. THIS TYPE OF FLOODING WILL BE LIKELY
ACROSS MUCH OF THE REST OF THE WARNED AREA THROUGH THE EARLY
AFTERNOON.
RADAR INDICATED THAT HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED
AREA WITH ANOTHER 1 TO 2 INCHES POSSIBLE THROUGH 345 PM EDT. RUNOFF
FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO CONTINUE
TO OCCUR. SMALL CREEKS AND STREAMS...URBAN AREAS...POORLY DRAINED
AREAS...AND HILLY TERRAIN WILL BE THE FIRST TO EXPERIENCE FLASH
FLOODING. IF YOU LIVE OR COMMUTE THROUGH ANY OF THE AREAS LISTED
ABOVE...BE EXTREMELY CAUTIOUS AND AWARE OF RAPIDLY RISING WATERS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CARROLLTON...
FALMOUTH...WILLIAMSTOWN...BROOKSVILLE...BUTLER...CRITTENDEN...DRY
RIDGE...OWENTON...VEVAY AND WARSAW.
IN ADDITION...FLOODING IS EXPECTED TO OCCUR IN...AA HIGHWAY AT STATE
ROUTE 19...ABERDEEN...ABIGAIL...ALLENSVILLE...AVONBURG...BEAR
BRANCH...BEECHWOOD AND BENHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WILMINGTON.
&&
LAT...LON 3905 8543 3895 8486 3891 8488 3878 8468
3885 8431 3878 8410 3876 8391 3859 8400
3860 8409 3855 8415 3856 8442 3842 8464
3838 8484 3852 8504 3856 8502 3860 8523
3874 8534 3871 8521 3891 8522 3891 8542
$$
BINAU994
WGUS71 KILN 121524
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1124 AM EDT WED MAY 12 2010
INC029-115-137-155-KYC023-041-077-081-187-191-121945-
/O.CON.KILN.FF.W.0003.000000T0000Z-100512T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEARBORN IN-RIPLEY IN-OHIO IN-SWITZERLAND IN-GRANT KY-PENDLETON KY-
GALLATIN KY-BRACKEN KY-CARROLL KY-OWEN KY-
1124 AM EDT WED MAY 12 2010
...FLASH FLOOD WARNING CONTINUES FOR OWEN...CARROLL...BRACKEN...
GALLATIN...PENDLETON...GRANT...SWITZERLAND...OHIO...SOUTHERN RIPLEY
AND SOUTHWESTERN DEARBORN COUNTIES UNTIL 345 PM EDT...
AT 1110 AM EDT...STORM SPOTTERS REPORTED THAT EXCESSIVE RAINFALL WAS
PRODUCING FLASH FLOODING IN ACROSS MUCH OF THE WARNED AREA. THERE
HAVE BEEN NUMEROUS REPORTS OF WATER COVERED ROADS AND BRIDGES...WITH
RAPID RUNOFF OCCURRING.
RADAR INDICATED THAT HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED
AREA WITH ANOTHER INCH POSSIBLE THROUGH NOON...MAINLY OVER PENDLETON
AND AND GRANT COUNTIES. RAIN WAS TRENDING LIGHTER AND ENDING TO THE
WEST OF PENDLETON COUNTY KENTUCKY. RUNOFF FROM THIS EXCESSIVE
RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING.
WITH RAIN IS COMING TO AN END...THE SITUATION IN THE LONG TERM WILL
BEGIN TO IMPROVE WITH TIME. HOWEVER...EVEN WHEN THE RAIN ENDS FROM
WEST TO EAST THROUGH EARLY AFTERNOON...FLASH FLOODING IS APT TO
CONTINUE AS RUNOFF OF THE 2 TO 4 INCHES OF RAIN CONTINUES. DO NOT
THINK THE THREAT WILL DIMINISH AS THE RAIN ENDS...AS SMALL STREAMS
AND RIVERS WILL CONTINUE TO QUICKLY RISE FOR SEVERAL HOURS AFTER THE
RAIN ENDS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CARROLLTON...
FALMOUTH...WILLIAMSTOWN...BROOKSVILLE...BUTLER...CRITTENDEN...DRY
RIDGE...OWENTON...VEVAY AND WARSAW.
IN ADDITION...FLOODING IS EXPECTED TO OCCUR IN...AA HIGHWAY AT STATE
ROUTE 19...ABERDEEN...ABIGAIL...ALLENSVILLE...AVONBURG...BEAR
BRANCH...BEECHWOOD AND BENHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WILMINGTON.
&&
LAT...LON 3905 8543 3895 8486 3891 8488 3878 8468
3885 8431 3878 8410 3876 8391 3859 8400
3860 8409 3855 8415 3856 8442 3842 8464
3838 8484 3852 8504 3856 8502 3860 8523
3874 8534 3871 8521 3891 8522 3891 8542
$$
BINAU024
WGUS71 KILN 121627
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1227 PM EDT WED MAY 12 2010
INC029-115-137-155-KYC023-041-077-081-187-191-121945-
/O.CON.KILN.FF.W.0003.000000T0000Z-100512T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEARBORN IN-RIPLEY IN-OHIO IN-SWITZERLAND IN-GRANT KY-PENDLETON KY-
GALLATIN KY-BRACKEN KY-CARROLL KY-OWEN KY-
1227 PM EDT WED MAY 12 2010
...FLASH FLOOD WARNING CONTINUES FOR NORTHERN OWEN...CARROLL...
BRACKEN...GALLATIN...PENDLETON...GRANT...SWITZERLAND...OHIO...
SOUTHERN RIPLEY AND SOUTHWESTERN DEARBORN COUNTIES UNTIL 345 PM
EDT...
AT 1219 PM EDT...EMERGENCY MANAGEMENT AND SPOTTERS REPORTED THAT
EXCESSIVE RAINFALL HAD PRODUCED FLASH FLOODING ACROSS PORTIONS OF
THE WARNED AREA OVER THE LAST HOUR.
NUMEROUS ROADS AND BRIDGES ARE UNDER WATER AND SMALL CREEKS ARE OUT
OF THEIR BANKS.
RADAR INDICATED THAT THE HEAVY RAINFALL HAS ENDED ACROSS THE AREA.
HOWEVER...RUNOFF FROM THE EARLIER EXCESSIVE RAIN WILL CAUSE FLASH
FLOODING TO CONTINUE TO OCCUR. ANYWHERE FROM 2 TO 4 INCHES OF RAIN
HAD FALLEN IN MOST LOCATIONS. ANOTHER BAND OF SHOWERS AND STORMS
WILL MOVE QUICKLY THROUGH THE WARNED AREA THROUGH 130 PM...BUT
RAINFALL AMOUNTS WILL BE LESS THAN A HALF INCH...AND SHOULD NOT LEAD
TO ADDITIONAL FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CARROLLTON...
FALMOUTH...WILLIAMSTOWN...BROOKSVILLE...DRY RIDGE...OWENTON...VEVAY
AND WARSAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
DO NOT ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR FLOODED CREEKS AND
STREAMS. THEY CAN EASILY BE SWEPT AWAY OR PULLED UNDER BY FAST MOVING
WATER.
&&
LAT...LON 3905 8543 3895 8486 3891 8488 3878 8468
3878 8410 3875 8391 3859 8400 3860 8409
3855 8415 3855 8422 3857 8422 3856 8442
3845 8467 3844 8480 3860 8509 3860 8523
3874 8534 3871 8521 3891 8522 3891 8542
$$
BINAU875
WGUS71 KILN 121702
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
102 PM EDT WED MAY 12 2010
INC029-115-137-155-KYC023-041-077-081-187-191-121709-
/O.CAN.KILN.FF.W.0003.000000T0000Z-100512T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEARBORN IN-RIPLEY IN-OHIO IN-SWITZERLAND IN-GRANT KY-PENDLETON KY-
GALLATIN KY-BRACKEN KY-CARROLL KY-OWEN KY-
102 PM EDT WED MAY 12 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR OWEN...CARROLL...
BRACKEN...GALLATIN...PENDLETON...GRANT...SWITZERLAND...OHIO...
SOUTHERN RIPLEY AND SOUTHWESTERN DEARBORN COUNTIES HAS BEEN
CANCELLED...
WHILE A PERIOD OF RAIN IS STILL LIKELY THIS AFTERNOON...AMOUNTS WILL
BE LESS THAN A QUARTER OF AN INCH. STREAMS AND CREEKS IN THE WARNED
AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD
THREAT.
THE HEAVIEST RAIN FELL FROM CARROLLTON THROUGH FALMOUTH...WHERE 3 TO
NEARLY 5 INCHES OF RAIN WAS MEASURED. WHILE THE FLASH FLOOD THREAT
IS ENDING...POORLY DRAINED LOW LYING AREAS WILL LIKELY REMAIN UNDER
WATER FOR A FEW MORE HOURS. IF FLOODING HAS BEEN OBSERVED...PLEASE
REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3905 8543 3895 8486 3891 8488 3878 8468
3878 8410 3875 8391 3859 8400 3860 8409
3855 8415 3855 8422 3857 8422 3856 8442
3845 8467 3844 8480 3860 8509 3860 8523
3874 8534 3871 8521 3891 8522 3891 8542
$$
BINAUWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 12, 8:14 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 12, 8:14 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
814 AM EDT WED MAY 12 2010
.SYNOPSIS...
A FRONTAL BOUNDARY ACROSS SOUTHERN PORTIONS OF INDIANA AND OHIO
WILL SLOWLY LIFT TO NEAR THE I-70 CORRIDOR BY THIS
AFTERNOON...WHERE IT WILL STAY NEARLY STATIONARY THROUGH THURSDAY
MORNING. THE FRONT WILL LIFT INTO NORTHERN OHIO ON
THURSDAY...BEFORE A COLD FRONT MOVES IN FROM THE WEST LATE
THURSDAY AND EARLY FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED TO ISSUE A FLASH FLOOD WATCH ACROSS THE SOUTH. HAVE ALSO
RAISED POPS ACROSS THE BOARD. BOUNDARY REMAINS ACROSS CENTRAL
PORTIONS OF OUR FA. MODELS ARE LIKELY OVERDOING THE INSTABILITY
ACROSS THE SOUTH BUT THERE WILL LIKELY BE ENOUGH INSTABILITY TO THE
SOUTH OF THE BOUNDARY TO MAINTAIN THUNDERSTORM ACTIVITY INTO THIS
AFTERNOON. THESE SHOWERS AND THUNDERSTORMS WILL TRAIN OVER THE
SAME AREA WITH LOCALLY HEAVY RAIN LIKELY.
------------------------------------------------------------------
FRONTAL BOUNDARY HAS BECOME NEARLY STATIONARY FROM NEAR CINCINNATI
TO JUST SOUTH OF CHILLICOTHE. THERE IS AN INFLUX OF WARM AIR AND
MOISTURE AT 900 HPA WHICH IS ALLOWING FOR QUICK ELEVATED
DESTABILIZATION JUST TO THE WEST. CURRENTLY SEEING SCT TO NMRS
SHOWERS AND STORMS DEVELOPING NEAR THE FRONTAL BOUNDARY ACROSS
MUCH OF SOUTHERN INDIANA. GIVEN THE STRENGTH AND ECHO TOPS OF
THESE CELLS...APPEARS NAM HAS THE BEST HANDLE ON MAGNITUDE OF THE
ELEVATED INSTBY...WITH MUCAPES IN THE 1000-1500 J/KG RANGE.
EFFECTIVE BULK SHEAR IS MODEST...AROUND 40-KT...SO ITS CONCEIVABLE
THAT A FEW STORMS MAY PRODUCE SMALL HAIL...AND EVEN A FEW REPORTS
OF LARGE HAIL ARE NOT OUT OF THE QUESTION. EXPECT CONVECTION TO
CONTINUE FILLING IN AS IT MOVES ACROSS THE SOUTHERN HALF OF THE
CWA LATE THIS MORNING AND EARLY AFTERNOON. WILL ALSO WATCH CLOSELY
THE TRACK OF THE MCS NEAR THE ST LOUIS AREA...WHICH MAY BE ABLE TO
SURVIVE LONG ENOUGH TO ENTER SOUTHERN PORTIONS OF THE CWA SOME
TIME AROUND NOON.
WARM FRONT WILL LIFT TO NEAR I-70 THIS AFTERNOON AS UPPER RIDGE
BEGINS TO BUILD INTO THE OHIO VALLEY FROM THE SOUTH. WHILE THERE
MAY BE ENOUGH FORCING NEAR THE FRONT TO SPARK OFF SOME ADDITIONAL
SHOWERS OR STORMS LATER THIS AFTERNOON...INCREASING SUBSIDENCE
WITHIN UPPER RIDGE SHOULD ACT TO SUPPRESS ANY WIDESPREAD
CONVECTIVE ACTIVITY THROUGH LATE AFTERNOON AND EARLY EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
WARM FRONT WILL SLOW DOWN ACROSS NORTHERN PORTIONS OF THE CWA
OVERNIGHT...THEN QUICKLY PUSH INTO NORTHERN OHIO EARLY THURSDAY AS
LOW PRESSURE EJECTS FROM THE SOUTHERN PLAINS INTO THE MID/UPPER
MISSISSIPPI VALLEY. THIS WILL ALLOW THE ENTIRE CWA TO BECOME WARM
SECTORED ON THURSDAY WITH TEMPS EASILY RISING INTO THE LOW 80S
ACROSS MOST OF THE AREA. THESE TEMPS COMBINED WITH SFC DEWPOINTS
IN THE MID TO UPPER 60S WILL ALLOW FOR MODEST TO STRONG
DESTABILIZATION WITH CAPES RANGING ANYWHERE FROM 1500 TO 2500
J/KG. AT THE SAME TIME...5O TO 60 KT 500 HPA JET WILL NOSE IN FROM
THE WEST WHICH WILL INCREASE THE 0-6 KM SHEAR VALUES INTO 40 TO
50-KT RANGE. THE COMBO OF THE INSTBY AND SHEAR WILL BE FAVORABLE
FOR SEVERE STORMS...IF THEY DEVELOP...AND THIS IS THE BIG QUESTION
FOR THURS. MODELS HAVE SLOWED DOWN THE PROGRESSION OF THE COLD
FRONT...NOW WAITING UNTIL LATE THURSDAY NIGHT BEFORE FROPA REACHES
THE CWA. IF THIS IS THE ONLY FORCING MECHANISM...THEN NOCTURNAL
STABILIZATION AFTER SUNSET THURSDAY WILL LIKELY LEAD TO A
WEAKENING TREND WITH ANY CONVECTIVE COMPLEX THAT HEADS THIS WAY.
HOWEVER...WITH THE UNSTABLE AND UNCAPPED AIRMASS...ANY MIDLEVEL
IMPULSE WITHIN SOUTHWESTERLY FLOW TO THE WEST WILL LIKELY SPARK
OFF SHOWERS AND THUNDERSTORMS WELL AHEAD OF THE FRONT...WHICH
COULD CONGEAL INTO A FORWARD-PROPAGATING MCS THAT REACHES THE CWA
LATE AFTERNOON OR EARLY EVENING. THIS SCENARIO BECOMES
INCREASINGLY LIKELY IF CAPE VALUES CAN EXCEED 2000 J/KG...WHICH
COMBINED WITH HIGH DELTA THETA-E VALUES AND DOWNDRAFT CAPE WOULD
FAVOR A COLD-POOL DRIVEN SYSTEM WITH THE POTENTIAL FOR WIDESPREAD
DAMAGING WINDS. GIVEN THE CONDITIONAL NATURE OF THE SEVERE
THREAT...WILL WAIT UNTIL THE EVENT GETS CLOSER BEFORE MENTIONING
SEVERE STORMS IN THE GRIDS BUT WILL CONTINUE TO HIGHLIGHT THE
THREAT IN THE HWO.
FRONT EXPECTED TO BE NEAR OR JUST EAST OF THE I-71 CORRIDOR EARLY
FRIDAY...AND WILL STEADILY PUSH EAST AND EXIT THE CWA BY FRIDAY
AFTERNOON. ANY CHANCE FOR CONVECTIVE REDEVELOPMENT OVER THE
SOUTHEAST CWA WILL BE HIGHLY DEPENDENT ON ANY LINGERING CLOUDS AND
PRECIP WHICH MAY SIGNIFICANTLY REDUCE INSTBY DURING THE DAY
FRIDAY. FOR TEMPS...GENERALLY STUCK CLOSE TO A GUIDANCE BLEND WITH
MORE WEIGHT PLACED ON THE BIAS-CORRECTED SREF...WHICH SEEMS TO BE
PERFORMING THE BEST IN THIS PATTERN.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND KEEPING DRY
CONDITIONS ACROSS THE AREA. FRONT SOUTH OF THE FA MAY ALLOW FOR A
FEW SHOWERS ACROSS EXTREME SOUTHERN PORTIONS OF THE FA FOR
SATURDAY AND SUNDAY HOWEVER CONFIDENCE WAS TOO LOW TO INCLUDE PCPN
AT THIS TIME. MODELS BEGIN TO DIVERGE GREATLY FOR MONDAY AS THE
GFS BRINGS WIDESPREAD PCPN INTO THE FA WHILE THE ECMWF KEEPS THE
PCPN GENERALLY SOUTH OF THE FA. WENT CLOSER TO THE ECMWF DUE TO
MORE RUN TO RUN CONSISTENCY AND CONFINED THE PCPN TO SOUTHERN
PORTIONS OF THE FA. AFTER THIS TIME FRAME THERE IS SOME AGREEMENT
IN A LOW MOVING SOUTH AND EAST OF THE FA. DUE TO THIS FEATURE HAVE
ADDED A CHANCE OF PCPN ACROSS THE SE HALF OF THE FA. LOW WILL
GRADUALLY BEGIN TO MOVE OFF AND AREA WILL DRY OUT BY WEDNESDAY.
WENT CLOSE TO GUIDANCE FOR TEMPS FOR A MAJORITY OF THE LONG TERM.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
THE REMNANTS OF THE COLD FRONT THAT DROPPED DOWN INTO OUR AREA
OVERNIGHT REMAIN DRAPED ACROSS SOUTHERN OHIO THIS MORNING AS A
WEAK BOUNDARY. THIS BOUNDARY WILL LIKELY REMAIN ACROSS SOUTHERN
PORTIONS OF OUR FA THROUGH THE DAY TODAY BEFORE BEGINNING TO LIFT
SLOWLY NORTH LATER TONIGHT.
CONVECTION HAS BEEN FILLING IN BACK TO OUR WEST THIS MORNING ON
THE NOSE OF A 25-35 KNOT 925 MB JET. THIS JET IS FORECAST TO
WEAKEN THROUGH EARLY AFTERNOON BUT A BAND OF LOW LEVEL CONVERGENCE
WILL PERSIST ALONG THE BOUNDARY ACROSS OUR AREA. BETTER
INSTABILITIES ARE PROGGED ALONG AND SOUTH OF THIS BOUNDARY AND
THIS WILL LIKELY ALLOW FOR SHOWERS AND THUNDERSTORMS TO WORK THEIR
WAY EAST THROUGH LATE MORNING AND INTO EARLY AFTERNOON...PRIMARILY
ACROSS SOUTHERN PORTIONS OF OUR FA. THE EXACT NORTHERN EXTENT OF THE
PCPN REMAINS IN DOUBT THOUGH AS IT WILL DEPEND ON THE JUST WHERE
THE BOUNDARY SETS UP. IT DOES LOOK LIKE OUR NORTHERN TAF SITES MAY
REMAIN JUST ON THE EDGE SO WILL NOT HIT THEM QUITE AS HARD WITH
THE PCPN/THUNDER COVERAGE.
MID LEVEL RIDGING WILL WORK ITS WAY IN FROM THE SOUTHWEST LATER
THIS AFTERNOON AND THIS SHOULD ALLOW FOR PCPN TO TAPER OFF. AS
BOUNDARY BEGINS TO LIFT NORTH OVERNIGHT...WE SHOULD SEE SOME
IMPROVEMENT IN THE CIGS ACROSS AT LEAST THE SOUTH...BUT MVFR CIGS
MAY LINGER THROUGH MUCH OF THE NIGHT ACROSS THE NORTH.
.OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY THROUGH FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR OHZ070>073-
077>082-088.
KY...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR INZ066-
073>075-080.
&&
SYNOPSIS...HAWBLITZEL
NEAR TERM...HAWBLITZEL/JGL
SHORT TERM...HAWBLITZEL
LONG TERM...NOVAK
AVIATION...JGLHazardous weather outlook, May 12, 8:08 AM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 808 AM EDT WED MAY 12 2010 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-131215- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING- 808 AM EDT WED MAY 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT AS A COLD FRONT APPROACHES FROM THE WEST. SOME OF THESE STORMS MAY BE SEVERE...WITH THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS. THE POTENTIAL ALSO EXISTS FOR LARGE HAIL AND A FEW TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-131215- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 808 AM EDT WED MAY 12 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS NORTHERN KENTUCKY AND SOUTHERN PORTIONS OF INDIANA AND OHIO. HEAVY RAINFALL WILL BE LIKELY WITH THESE STORMS. IN ADDITION...SOME STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL...AND ISOLATED REPORTS OF HAIL UP TO ONE INCH IN DIAMETER CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT AS A COLD FRONT APPROACHES FROM THE WEST. SOME OF THESE STORMS MAY BE SEVERE...WITH THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS. THE POTENTIAL ALSO EXISTS FOR LARGE HAIL AND A FEW TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:57 AM EDT | Flash Flood Watch | ILN | Dearborn, Franklin, Ohio, Ripley, Switzerland | 6 hr |
| May 12, 9:04 AM EDT | Areal Flood Advisory | ILN | Dearborn, Ohio, Ripley, Switzerland | 4 hr |
| May 12, 10:09 AM EDT | Flash Flood Warning | ILN | Mason, Robertson | 4 hr |
| May 12, 10:50 AM EDT | Flash Flood Warning | ILN | Lewis | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2010Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.